Taxation of a gmwb variable annuity in a stochastic interest rate model

Record image
Collection: Articles
Title: Taxation of a gmwb variable annuity in a stochastic interest rate model / Andrea Molent
Author: Molent, Andrea
Notes: Sumario: Modeling taxation of Variable Annuities has been frequently neglected, but accounting for it can significantly improve the explanation of the withdrawal dynamics and lead to a better modeling of the financial cost of these insurance products. The importance of including a model for taxation has first been observed by Moenig and Bauer (2016) while considering a Guaranteed Minimum Withdrawal Benefit (GMWB) Variable Annuity. In particular, they consider the simple BlackScholes dynamics to describe the underlying security. Nevertheless, GMWB are long-term products, and thus accounting for stochastic interest rate has relevant effects on both the financial evaluation and the policyholder behavior, as observed by Goudenège et al.(2018). In this paper, we investigate the outcomes of these two elements together on GMWB evaluation. To this aim, we develop a numerical framework which allows one to efficiently compute the fair value of a policy. Numerical results show that accounting for both taxation and stochastic interest rate has a determinant impact on the withdrawal strategy and on the cost of GMWB contracts. In addition, it can explain why these products are so popular with people looking for a protected form of investment for retirement.
Related records: En: Astin bulletin. - Belgium : ASTIN and AFIR Sections of the International Actuarial Association = ISSN 0515-0361. - 01/09/2020 Volumen 50 Número 3 - septiembre 2020 , p. 1001-1035
Materia / lugar / evento: Anualidad variable Tasas de interés Productos de seguros Matemática del seguro Cálculo actuarial Modelo estocástico
Other categories: 6
Rights: In Copyright (InC): http://rightsstatements.org/vocab/InC/1.0/
See issue detail